MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X18IN 1 S/A CTB CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X18IN 1 S/A CTB CR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDPB751D
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2020 and the suture was used.During surgery, when opening the package, it was found that there had been a foreign substance like a hair.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Additional information: d10, h6.Additional h3 investigation summary: one open sample of product code pdpb751 was received for analysis.During visual inspection of the sample received, a petridish with a winding former with eight needle-suture combination and a hair was observed.In addition, the hair was separate of the sample and was not possible determine if the hair was placed in the sample.The manufacturing records could not be reviewed as the batch number is unknown.Due to condition of the sample received, it could not be determined what may have caused the reported incident.

Brand Name
PDS PLUS VIO 8X18IN 1 S/A CTB CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9789831
Report Number2210968-2020-01744
Device Sequence Number2574783
Product Code NEW
UDI-Device Identifier10705031218871
UDI-Public10705031218871
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDPB751D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date04/01/2020
Patient Sequence Number1